Diablo 3 and nVidia Optimus

Technical Support
I decided against rolling back my drivers and I am using this workaround, which actually works. Lets hope it gets fixed so people don't have to do jump through hoops to get it working...
03/06/2014 09:08 AMPosted by Darthshatner
Figured it out. Gonna share my solution, in case anyone else is having a similar problem.

In the nvidia control panel, select the "Desktop" menu at the very top and make sure that "Add 'Run with graphics processor' to Context Menu" is checked.

Find the game folder and make a desktop shortcut for "Diablo III.exe" (NOT the launcher). Right click on the shortcut, and in the target field, you should see something like:

"C:\game folder\Diablo III.exe"

Append a -launch operator at the end of this line. It should now read:

"C:\game folder\Diablo III.exe" -launch

To play the game with your nvidia GPU instead of crappy Intel HD, right click on that shortcut, select the "Run with graphics processor ->" menu, and select "High-performance NVIDIA processor."

So much better!

http://us.battle.net/d3/en/forum/topic/11913302274?page=1#2
I am having the same problem. I tried to re-install the game and roll back my video drivers with no luck. I did find the link posted below http://us.battle.net/d3/en/forum/topic/11913302274 does work.

Toshiba Qosmio X75-A7298
I7-4700MQ
GTX 770M 3gb
I'm also using a Y410P, and had the same problem as the previous poster. Using the optimizer would make the game almost unplayable, but I found that by simply switching the Shadow Quality from High (Smooth) to just High fixed all my problems. Hope that helps!
Same problem here. Windows Defender update is the only thing that changed. As for the above post I tried all kinds of different video settings and nothing. Other games are running fine.

I can confirm that it can't be Geforce Experience because I don't have that installed.
same here , but after installing 335.3 drivers from nvidia, seems to work now. Installing new drivers with removing old profils ..
03/11/2014 09:02 AMPosted by Killyzor
same here , but after installing 335.3 drivers from nvidia, seems to work now. Installing new drivers with removing old profils ..


only thing that changed in the new driver is they updated the SLI profile for Diablo III. nothing else really of note.

cleaning out drivers is usually the best thing to do when you install new ones.
-first uninstall old driver
-then use driver fusion to remove remnants
-then install new driver

Update: 2.0.1 has now been released, this means that the Battle.net Desktop App is required when starting or patching Diablo III


will this ruin the workaround?
I am having the same issue.

Lenovo G780
Nvidia Geforce GT 635m,6gb ram,i5 dual @ 2.6
i have the same problem and i think the problem is in the video driver version cos sometimes is working but when update new version is !@#$ed up.For everybody with alienware i can tell press Fn+F7and will switch the cards but then the integrated will be disabled.You can switch to integrated when you are on battery mode only again with Fn+F7 otherwise don't and wait until they make different driver so can be recognized by optimus tehnology but if you want you can still download the previous driver version and try that.. AND dowload a GPU gadget(GPU Meter) to see which card is ON
Our developers are in contact with Nvidia now discussing the issue. The latest working theory/rumor is an update to the GeForce Experience program may have inadvertently disabled Diablo III from being able to select the High Performance Nvidia adapter. Again, that's just a theory/rumor right now.


None of the other workarounds have worked for me except changing the profile via Nvidia Inspector to ""SHIM_RENDERING_MODE_ENABLE"

http://www.dragonspropheteurope.com/forum/topic/4429-nvidia-optimus-improve-your-laptop-performace/
Works for me too, the post above that is.
Nvidia inspector is the way to go with optimus settings since some rigs can't be change in BIOS.
And you can change settings with it, since optimus configuration can't be changed normally either.
Thanks

Join the Conversation

Return to Forum